Jump to content





First week on Accutane!

Posted by Swanny, 29 February 2008 · 8,211 views

Well, I'm a little late in getting this log started, as it's now my 8th day on Accutane. I'll do my best to catch you up, though...

I've had mild to moderate acne since high school (I'm now 20 and in college). It's never been horrible, but it has been persistent and left behind a few scars and significant hyperpigmentation.  I've tried all the mail-order face washes, the topicals, the antibiotics, I even went on birth control just to see if it would make a difference. Nothing made much of a difference.
My acne always bothered me and had a somewhat negative impact on my self-esteem, but I have a busy life with a lot going on and just resigned myself to waiting it out until my boyfriend, who also used to have acne and cleared it up with Accutane, suggest I give the "miracle cure" a try.
So here I am, two months later, a little into a week of my treatment. I am on 20mg twice a day. It's hard to describe side effects, because as a busy college student my body is under constant duress anyway, but here's what I've noticed since starting the prescription:

*dry lips (it seems everyone gets this!)

*dry eyes - I wear contacts, so I have to use eye drops frequently

*clearing up of small pimples on my face, but a cluster of three large cysts on my left cheek, and a large painful one on my back (the ones on my cheek have gone down, though, and I predict will be gone in a few days)

*REALLY dry skin on my face! I've always had oily skin so this is new for me. It's like I have a peeling sunburn everywhere, but especially on my nose. It's hard to moisturize, and I don't know how rough to be when exfoliating (can I use toner?) and my makeup looks AWFUL! So dry and flaky. Does anyone have any advice for good products to use?

*I've been more tired, but I've also been sleeping between 2 and 5 hours a night (midterms are coming up) and attending dance rehearsals nonstop, so that might be part of it...

*Increased soreness in muscles - this might be partly due to dance, but it's been much worse this past week.

*Some spotting, although I'm not due for my period for at least another week.

*A HORRIBLE headache yesterday.

* Slight weight gain - I think this is because I usually only eat 1 or 2 meals a day, and now I am making a point of eating at least twice, once with each pill.

My boyfriend has said he can notice an improvement in my skin already, but he might just be boosting morale :confused:  As for me, I'm so stressed/busy/tired that I barely have time to notice if it's helping.

One more thing - I know it probably wasn't the best idea (actually, what the hell was I thinking?!) but I partied pretty hard last weekend.
Thursday (first day on Accutane) - I had about 2 beers
Friday - I ate "magic" mushrooms and smoked a very little bit
Saturday - I had one beer and about 1 or 2 shots of scotch

The only negative side effects were a hangover Friday morning, and a slight hangover Sunday morning. I'm going to be more careful with the alcohol from now on, now that my liver's probably starting to feel the effects from Accutane.

That's about all I can think of - sorry to be so long-winded! I hope you find this helpful in some way, and I will try my best to keep updating regularly!

Becca




Hey Becca, We're all going through the same stuff so we're all here to help. I would recommend Aquaphor for the dry skin (many people on the site have been using it with great results and it's been working well for me). I use it very sparingly around my mouth and nose regions before I go to bed, before classes in the morning, and after classes in the afternoon (if needed). You can get a tub at any pharmacy for like $15 or the travel sizes if you can find it for like $5. I leave the tub at home in my room and have the travel size in my backpack/pocket. I'm a guy so I don't know if it works under/on top of makeup though.My dermatologist said it's fine to use other products such as toners as they will not interfere with Accutane but may cause your skin to be even MORE dry. She also cautioned me not to "binge" drink but said a few beers/shots is fine.Hope this helps.-Nick
I've been using cetaphil moisturizer and so far my makeup has gone over it decently. I use CG trublend whipped foundation and that has pretty good coverage. I then top it with some CG pressed powder. I'm sure you are looking forward to not wearing much make-up anymore, I know I am! =)good luck :)
I am starting accutane for another time. First time round it worked unbelievably well when I was on it (towards the end) I could pull any female I wanted. However this all chsnged about 2 months off the treatment it went back to how it was HORRIBLE. Hopefully will work better this time !

November 2014

S M T W T F S
      1
2345678
9101112131415
16171819202122
23242526 27 2829
30      

Recent Entries

Recent Comments